# SDR 99ZZZX1218

- Difficulty date: February 22, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5534G
- Make and model: Cessna 421C
- Aircraft serial: 421C0247
- System (JASC): 5540 · Rudder Structure
- Part: Bracket
- Part number: 57310261
- Condition: Misinstalled
- Location: Rudder
- Stage of operation: NR
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

CREW REPORTED RUDDER CATCHING ON TAILCONE COVER SCREWS.  MAINTENANCE CREW FOUND RUDDER HAD SLIPPED DOWN FROM ITS NORMAL POSITION BECAUSE THE BEARING IN THE LOWER ATTACH HINGE HAD FALLEN OUT OF BRACKET.  THE BEARING FELL OUT DUE TO THE WEIGHT OF THE RUDDER.  BRACKET INSTALLED UPSIDE DOWN WHEN AIRCRAFT WAS MADE.  THERE IS A LIP ON THE BRACKET FOR THE BEARING TO SET IN, BUT WITH THE BRACKET IN 180 DEGREE OUT, THE BRACKET FAILED TO HOLD BEARING UP.  NEW BRACKET NEEDS TO BE INSTALLED PROPERLY.  THIS SHOP HAS SEEN THIS PROBLEM ON 2 OTHER ACFT.  ACFT FERRIED BY OWNER.  CESSNA KNOWS OF PROBLEM.
